# SDR 20010517CW009

- Difficulty date: April 27, 2001
- Submitted: May 17, 2001
- Operation: General aviation
- Aircraft: N412WS
- Make and model: Cessna 177
- Aircraft serial: 17701475
- Engine: Lyc O360*
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: DOFF10300J
- Part serial: A020612
- Condition: Seized
- Location: Engine
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR OVERHAULED, INSTALLED ON AC.  FRONT BEARING BALL CAGE BROKE APART AND ALLOWED BALLS TO COLLECT ON ONE SIDE OF BEARING, LOCKING THE ALTERNATOR SHAFT.  FAILURE OCCURRED ON 2/10/2001 AFTER 126 HOURS TSOH.
